Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Drugs Drugs Tired of taking them
Apr 2, 2003

I'm currently taking Viread, Zerit and Epivir. Ive been taking them for a few months now once a day 1 vired and 2 of each of the other ones.. Once a day is nice but.. My viral load is undetectable. My previous drug treatment scared the hell out of me. I had a kidney stone from the Crixivan and after I recovered from the stone I quit taking all drugs for a little over 3 months and never went back to my Dr because I told him I didnt want the crixivan. I blame the painful stone on HIM. My question is while I was off the drugs for the 3 months my viral load never came back, it was undetectable after going back and waiting for the tests to come back. Can I quit taking these things now? I'm concerned after reading so many horror tales about heart disease, blood pressure problems, cloistral levels going through the roof, pot belly, and a mired of other nasty effects. Not to mention I'm going broke buying these things!! Please advise.

Response from Dr. Wohl

That your viral load was undetectable off the medications is interesting. Did you start HIV medications early after getting infected? Was the viral load tested 3 months after stopping your drugs? What was your viral load before starting any HIV medications and when was that?

If your T-cell count is not low, as your doctor, I might try and see what happens off the medications. I would recommend you discuss this with your doctor before starting as there are a half dozen factors that would recommend not stopping if they were present. DW


Previous
cure for an std
Next
Recently Tested Positive CD4=396 VL = <40k

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement